Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking gabapentin for osteoarthritis and shoulder pain. Gaining weight. Is testosterone shot safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
I quit taking Gabapentin for my osteoarthritis and left shoulder pain. It was very effective, but elevated my blood sugars and kept my girth looking like I was 9months pregnant. (I am a 59 year old White male husband, dad and grandpa, who has been reasonably healthy...prediabetes, hyperlidemia.) I fell and busted my left humerus a week prior to Christmas 2011. I had just starting eating as though I were a diabetic. I had a frozen shoulder until I received a cortisone injection in July 2012. Also, I was started on Gapapentin, which helped alot, but made it impossible to lose weight or keep blood sugar normal with diet&x-cise. My question: is a Testerone shot approp?
Posted Tue, 12 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 44 minutes later
Hi, thanks for using healthcare magic

According to medical studies testosterone is involved in the metabolism, build up and distribution of fat tissues in the body.
One study showed that testosterone causes fat to move from the abdominal area, this same study demonstrated a decrease a blood sugars and cholesterol levels.

These results were repeated in another study which also showed a decrease in body fat and an increase in muscle mass.
IF your wish I can provide information on these studies.

Though there was individual variation and not all men responded in the exact same manner, based on the results the use of testosterone may be helpful for you in terms of your weight loss effort.
You should discuss it with your doctor if you remain interested.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor